severe cramp in upper thigh

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mirren
New Member


Date Joined Nov 2010
Total Posts : 2
   Posted 11/26/2010 10:43 PM (GMT -6)   
Hello all,
 
This is my first time posting on this site.  I have very severe leg
cramps in my upper inside thigh - the pain feels like my muscle has
bunched up into a ball or someone has reached in and twisted the
muscle as hard as they can.  It is kind of like a charley horse I've
had before in my calf, but much worse.  It doesn't happen that
often, once every 3-4 weeks. 
 
When it happens it makes me scream and I start to break out in a
cold sweat.  I've seen two doctors and gone to the hospital over it,
to be told you can't have a charley horse in the upper thigh.
 
Know one seems to know what I'm talking about.  Has anyone out
there had cramps like this in the upper thigh?

Steven794
New Member


Date Joined Dec 2010
Total Posts : 2
   Posted 12/18/2010 9:14 AM (GMT -6)   
Yes, I have had that very painful cramp. Mine feels like a severe electrical current running through my inner thigh. I just try to push against it. Sometimes that works.

MaggieT
New Member


Date Joined Aug 2011
Total Posts : 4
   Posted 8/22/2011 11:24 AM (GMT -6)   
Letter Re muscle cramps in thigh
To: Mirren and Steven794
August 22, 2011

I’ve been having severe cramps in my upper leg (outer left thigh). The pain feels like the muscle is in a charley horse but much worse. The pain isn’t constant but can happen four-five times a day. Sometimes putting pressure on it helps, but it seems vicodin pills are the only real source of relief. The pain is so severe that I either want to scream or cry! Is there any otherway of dealing with this or, hopefully, making it go away? This has been going on for 3-4 weeks now, and I’m at my wit’s end...

yekkimo
Forum Moderator


Date Joined Apr 2003
Total Posts : 1278
   Posted 8/23/2011 7:47 PM (GMT -6)   
Maggie,Let your dr. know what is going on.Next time you get a cramp try pushing down with your foot hard on the floor.This will sometimes relieve a charly horse which occurs when a group of muscles decide to contract by themselves.Seems to be common with those with pd.could be a sign of low calcium or potassium.Should get that checked.Wish you the best .Welcome to HW,and let us know how you make out your info could help others with the same procblem.Ed
Ed-Moderator Parkinson's disease forum.
Diagnosed with Parkinson's Disease in 1998.As long as I can fish life is good.Keep a great attitude.It benefits all.Meds:Stalevo,Mirapex



support Healing Well thru the sponsors and with donations.The light is always on stay well,and listen to your neurologist.

singingsam
New Member


Date Joined Oct 2011
Total Posts : 1
   Posted 10/7/2011 8:32 PM (GMT -6)   

I was diagnosed with PD in March 2002 and I sometimes have cramps from my toes to my thigh.  I have to get up and walk it off but  it isusually short lived.

singingsam

 


MaggieT
New Member


Date Joined Aug 2011
Total Posts : 4
   Posted 10/10/2011 1:29 PM (GMT -6)   
In trying to figure out what's causing my upper left thigh cramps, here’s what played out this last month (September) to today:
I've been working with my neurologist and Family Practice doctors, who finally agreed that a back MRI was needed.
Once the MRI was done, I was referred to a doctor in the Physical Medicine and Chiropractic Services dept of our clinic. She in turn eventually recommended an epideral steroid injection, along with stopping the use of Flexeril, which I had been taking for relief of the cramping, since balance problems can be a potential side effect of that drug. The Physical Med doctor noted all the problems of an aging back, with notable inflammation between L2-L3 vertebrae (injection site).

I had the steroid injection under sedation (to control any dyskinesia) last Wed Oct 5 at a local hospital. It went well. After 5 days the cramp pain frequency has lessened (once yesterday) and might be slightly less in intensity. Encouraged, we’re hoping for continued improvement.
More later.

MaggieT

TTChebba
New Member


Date Joined Jan 2013
Total Posts : 1
   Posted 1/31/2013 5:21 PM (GMT -6)   
"MaggieT.......you situation is identical to what I have experiencing. I had a very bad "sciatic nerve" episode twice now last one being sept. 2011 & I haven't been the same since. I couldn't walk for days cause of the pain in my left leg. I did physical therapy for two weeks being put in traction for a week of that. I also visited a chiropractor & she always said, I have pinched nerves. She did relieve some of my pain as I continued wit PT. finally dr orders a MRI.....I have two herniated disc". My left leg hasn't been right since all that. So Dr orders the shot....it did help, but the muscle spasms are so painful!! I just experienced one of the worst ones ever! I'm wondering if I need to do another injection. I just need RELIEF AGAIN!!

JAW6958
New Member


Date Joined Mar 2013
Total Posts : 3
   Posted 3/2/2013 11:09 PM (GMT -6)   
Hi all. I too have a severe pain in my leg. It's on the back of my right thigh and kills. For a while I had to roll out of bed a certain way so as not to feel the extreme pain. Now I still have to be careful how I get out of bed. But my pain never really goes away. I can't stand up straight right away and walk. I'm hunched over for some times hours before I can find a way to stand straight w/o (or minimal) pain. Sometimes it feels like a rubber band snaps. Been to the doctor, my last visit was with a new Dr., she seems to think it's related to the Sinemet, since I started that drug end of Sept.2012 and pains started end of Dec.
0nly relief came with morphine when I was in hospital for cellulitis in same leg, and with Percoset. Does anyone else seem to think it's related to the meds, or is it just the PD?

Wife#2
New Member


Date Joined Jun 2013
Total Posts : 1
   Posted 6/15/2013 12:06 PM (GMT -6)   
My husband has lung cancer for the 2nd time (after being cancer free for almost 2 years) and does have chemo one day a week for two weeks, then skips a week. (He DID have radiation on his right hip bone because they saw a spot there, but it went away with the radiation.) He is on his 4th type of chemo cocktail and started getting a severe pain in his right upper front thigh after that new treatment started. It was localized in thigh muscle, but has moved to left leg (somewhat) and to his arms (somewhat) but is CONSTANTLY in right thigh. Originally both legs were swollen, right one was worse, but that went away. Finally, last night, at my prodding, he said it feels like a charley horse that will not subside. (This started about May 6 and is ongoing through today, Jun 15.) He told the oncologist about the pain and he removed one chemical from the chemo that has a possibility of this type of pain. However, when he went for labs on May 31, I called the oncologist and he told us to go to the ER right away if he was in such pain. We went and were there for 7 hours - ultrasound and xrays showed no blood clots. Doctors asked him to rate the pain - 1 to 10 - and he said at least 11. The Morphine did nothing, but Dilaudid on top of it helped a little... Went home with generic Rx for Dilaudid and Percocet..they don't do much at all! He had me buy some crutches but has mostly been using a cane. He has only been out of the house for doctor appointments, not even outside to get the paper or feed the cat, for 5 1/2 weeks. In order to get around in the house, he uses cane with left hand and puts his right hand behind his right knee to lift his leg and set it back down as it causes too much pain to take an actual step. (The last 2 chemo trips I have had to bring out a wheelchair in order to get him inside for chemo.) He finally told me to call the family doctor on Monday to see if he can figure out what it is. (He is not unfamiliar with pain, as he has had several surgeries on knees and back and will always have back pain and seldom takes pain meds.) I feel so bad for him since there doesn't seem to be much I can do except get him a new ice pack and drinks or food.

Big-Brian
New Member


Date Joined Jun 2013
Total Posts : 1
   Posted 6/22/2013 8:26 AM (GMT -6)   
I have had these severe cramps,they are the worst cramps ever a person could have,Trying to stand up at once is a way to relieve them,but I believe that mine only come on when I get dehydrated,and after having one I think about how much I had to drink that day,and believe me there is a connection..potassium is a must for the body in helping with cramps.I try to eat a banana a day to help.I hope this may help someone else,because I know the severity of those cramps.trying to explain those types of cramps to people who have never experienced them is almost impossible..Believe me I feel your pain.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 22, 2014 3:57 PM (GMT -6)
There are a total of 2,177,113 posts in 242,078 threads.
View Active Threads


Who's Online
This forum has 153411 registered members. Please welcome our newest member, dkropp1.
525 Guest(s), 27 Registered Member(s) are currently online.  Details
sherbear46, MarieLS, Worried daughter2, gayngayn, Dorothy123, SyXx, jan1952, Nell79, Serenity Now, opugirl, A Yooper, lymentheCuckoonut, getting by, Mommanoesbest3391, Redwing57, Seanbigshow, BezzyUC, heyitsmiriam, fruitgirl, joshwee, kamikazee, Goldengirl2014, PandorasBoxUC, Garden Peace, xy123, sueg, 1039smooth


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer